Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Fort Worth, TX

April 20, 2006Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 20, 2006, 7:47 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2006, 7:47 PM CDT (00:47 UTC)
Expired
Apr 20, 2006, 10:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 23 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 210048
FFWFWD
TXC027-210345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1045 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
  MILES NORTHEAST OF TEMPLE TO 18 MILES NORTH OF TAYLOR...MOVING EAST
  AT 35 MPH. RAINFALL OF 1 TO 2 INCHES IN AN HOUR WILL RESULT IN 
FLOODING OF STREAMS...CREEKS...AND LOW-LYING AREAS.

* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
  RURAL EASTERN BELL COUNTY AT 800 PM

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3081 9740 3084 9741 3091 9772 3120 9762
      3125 9727 3099 9710 3092 9724 3084 9730
      3081 9730 3080 9735

$$
07/BB
2 follow-up statements
000 
WGUS74 KFWD 210221
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT THU APR 20 2006

TXC027-210345-
BELL TX-
919 PM CDT THU APR 20 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 PM CDT FOR BELL
COUNTY...

AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
THUNDERSTORM WITH MODERATE TO HEAVY RAIN OVER SOUTHERN BELL COUNTY 
MOVING EAST AT 35 MPH.

THUNDERSTORMS EARLIER THIS EVENING HAVE PRODUCED RAINFALL OF 1 TO 
LOCALLY 3 INCHES.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO RESULT IN FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3081 9740 3084 9741 3091 9772 3120 9762
      3125 9727 3099 9710 3092 9724 3084 9730
      3081 9730 3080 9735

$$

07/BB
000 
WGUS74 KFWD 210337
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 PM CDT THU APR 20 2006

TXC027-210347-
BELL TX-
1037 PM CDT THU APR 20 2006

...THE FLASH FLOOD WARNING FOR BELL COUNTY HAS BEEN CANCELLED...

THE THUNDERSTORMS WITH HEAVY RAIN THAT PROMPTED THE FLASH FLOOD
WARNING HAVE MOVED OUT OF THE AREA.

SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND 
UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION 
WHEN TRAVELING IN THIS AREA.

LAT...LON 3081 9740 3084 9741 3091 9772 3120 9762
      3125 9727 3099 9710 3092 9724 3084 9730
      3081 9730 3080 9735

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 6:50 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 20, 6:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT THU APR 20 2006

.AVIATION...
650 PM CDT

EXPECT BULK OF TSRA TO BE CONFINED TO WATCH BOXES...INCLUDING KACT
THOUGH SOUTH OF METRO TAF SITES. FOR METRO...WILL LIMIT TS MENTION
TO FIRST COUPLE OF HOURS. PRECIP MAY BECOME MORE STRATIFORM
OVERNIGHT...BEFORE TAPERING OFF AROUND DAYBREAK. SOME IFR VSBY
POSSIBLE WITH COOLING AND PRECIP-MOISTENING OF LAYER BENEATH FRONTAL
INVERSION. WINDS WILL BE VARIABLE NEAR CONVECTIVE CELLS...THOUGH
PREVAILING SFC FLOW SHOULD BE NORTHERLY. 25

&&

.PREV DISCUSSION...
340 PM CDT

UPPER LEVEL LOW IS NOW BEGINNING TO ENTER THE TEXAS PANHANDLE
WITH WIDESPREAD CONVECTIVE DEVELOPMENT OCCURRING OUT AHEAD OF IT
IN WEST/CENTRAL TEXAS.  DYNAMIC LIFTING ASSOCIATED WITH THE
APPROACHING UPPER LOW WILL CAUSE ELEVATED INSTABILITY TO INCREASE
OVER THE AREA...THEREBY SUPPORTING AN ISOLATED HAIL THREAT ACROSS
ALL OF NORTH TEXAS TONIGHT. THE GREATER SEVERE WEATHER THREAT WILL
BE ACROSS THE SOUTHERN HALF OF THE CWA DUE TO CLOSER PROXIMITY TO
THE STATIONARY FRONT AND MORE BOUNDARY LAYER INSTABILITY AVAILABLE
FOR NEAR SURFACE BASED CONVECTION. DEGREE OF LINEAR FORCING FROM
THE UPPER LOW AND THE PRESENCE OF A VERY DIVERGENT RIGHT REAR
QUADRANT OF THE UPPER JET WILL LIKELY ALLOW A MESOSCALE CONVECTIVE
SYSTEM TO DEVELOP SOMEWHERE IN THE ABILENE TO SAN ANGELO REGION
EARLY THIS EVENING. PROPAGATION VECTORS SUGGEST A RAPID EASTWARD
MOTION ACROSS THE SOUTHERN CWA WITH AN ENHANCED THREAT OF DAMAGING
WINDS WITH THE MCS. HEAVY RAIN THREAT APPEARS TO BE GREATEST
ACROSS THE NORTHERN HALF OF THE CWA WHERE HPC HAS THE REGION
HIGHLIGHTED IN THE SLIGHT TO MODERATE RISK IN THE LATEST EXCESSIVE
RAINFALL OUTLOOK. STRONG DYNAMICS...DIVERGENT THICKNESS FIELDS AND
PRECIPITABLE WATER VALUES WELL ABOVE CLIMATOLOGY POINT TOWARD
WIDESPREAD RAIN OF 1 TO 3 INCHES TONIGHT. THE INHERITED FLOOD
WATCH LOOKS GOOD...BUT WILL BE EXPANDED TO INCLUDE THE SOUTHERN
CWA WHERE FRONT MAY FOCUS CONVECTION...DESPITE FAST STORM MOTION.

CONVECTION SHOULD END WEST TO EAST EARLY IN THE MORNING...BUT WILL
CARRY SOME LOW POPS ACROSS THE EASTERN CWA THROUGH MID MORNING.
OTHERWISE...WE SHOULD SEE A PRETTY NICE DAY WITH SUNSHINE IN THE
AFTERNOON. WENT A LITTLE COOLER FRIDAY NIGHT FOR LOWS WITH GOOD
RADIATIONAL COOLING EXPECTED...AND A LITTLE WARMER SATURDAY FOR
HIGHS DUE TO A RECENT COOL BIAS WITH THE GUIDANCE. SHORTWAVE
RIDGING ACROSS THE AREA WILL PROMOTE NICE WEATHER THIS WEEKEND.
RETURN FLOW WILL BRING CLOUDS AND MOISTURE UP BY MONDAY AHEAD OF
THE NEXT FRONT ON TUESDAY. ALL MODELS IN GOOD AGREEMENT WITH THIS
FRONT...AND PUSH IT THROUGH NORTH TEXAS MONDAY NIGHT AND TUESDAY.
THERE APPEARS TO BE ENOUGH MOISTURE AND INSTABILITY FOR A CHANCE
OF STORMS ALONG THE FRONT...WITH A POSSIBLE SEVERE THREAT AS WELL.
TEMPERATURES IN THE EXTENDED WERE NEAR MEX MOS FOR LOWS AND A
LITTLE WARMER FOR HIGHS.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  80  55  86 / 100  10   0   0
WACO, TX              62  82  56  87 / 100  10   0   0
PARIS, TX             62  75  52  83 / 100  40   0   0
DENTON, TX            58  80  52  85 / 100  10   0   0
MCKINNEY, TX          59  79  51  85 / 100  20   0   0
DALLAS, TX            61  79  57  85 / 100  20   0   0
TERRELL, TX           62  78  53  83 / 100  30   0   0
CORSICANA, TX         63  78  55  84 / 100  30   0   0
TEMPLE, TX            63  81  56  87 / 100  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-
TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135-TXZ141-
TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-TXZ157-
TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

&&

25/42/92/82
07/06/05/91
Hazardous weather outlook, Apr 20, 3:35 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT THU APR 20 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
335 PM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
SEVERE THUNDERSTORM WATCH 224 IS IN EFFECT THROUGH 10 PM CDT...
GENERALLY SOUTH OF A CISCO...GLEN ROSE...HILLSBORO...FAIRFIELD LINE.
THIS IS INCLUDES THE STEPHENVILLE...WACO...TEMPLE...KILLEEN...HEARNE
AND CENTERVILLE AREAS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH HEAVY RAINFALL
OVER ALL OF NORTH TEXAS TONIGHT. HOWEVER...THE GREATEST THREAT FOR
SEVERE WEATHER WITH DAMAGING WINDS...LARGE HAIL AND EVEN AN ISOLATED
TORNADO WILL BE THOSE AREAS GENERALLY SOUTHEAST OF A SULPHUR SPRINGS
...TERRELL...CORSICANA...TEMPLE LINE DUE TO A MORE UNSTABLE AIRMASS
EXISTING ACROSS THIS REGION.

FURTHERMORE...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH
TEXAS THROUGH 6 AM CST FRIDAY MORNING. THE THREAT FOR LOCALIZED FLASH
FLOODING WILL INCREASE TONIGHT AS A STRONG UPPER LEVEL SYSTEM MOVING
EAST FROM NEW MEXICO WILL COLLIDE WITH AMPLE GULF MOISTURE AND SOME
OLD OUTFLOW BOUNDARIES ACROSS NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WITH
HEAVY RAINFALL...WILL LINGER ACROSS AREAS EAST OF INTERSTATE 35
THROUGH MID MORNING FRIDAY...AS A COLD FRONT AND UPPER LEVEL
DISTURBANCE MOVE EAST TOWARD THE LOWER MISSISSIPPI VALLEY.

ANOTHER CHANCE FOR THUNDERSTORMS WILL OCCUR MONDAY NIGHT AND
TUESDAY...AS A COLD FRONT MOVES INTO THE REGION. THE RISK FOR ANY
SEVERE WEATHER IS TOO EARLY TO ASSESS AT THIS TIME...DUE TO
UNCERTAINTIES REGARDING AVAILABLE MOISTURE...WIND SHEAR AND
INSTABILITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT OVER THE
SOUTHEAST HALF OF NORTH TEXAS FOR BOTH SEVERE WEATHER AND POTENTIAL
FLASH FLOODING. SPOTTER ACTIVATION MAY BE NEEDED FURTHER TO THE
NORTHWEST...BUT DOESNT LOOK AS LIKELY.

05/

In the hours before

Local storm report, Apr 20, 7:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT THU APR 20 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     HARKER HEIGHTS          31.06N  97.65W
04/20/2006  E60 MPH          BELL               TX   AMATEUR RADIO
Local storm report, Apr 20, 7:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT THU APR 20 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             NOLANVILLE              31.08N  97.61W
04/20/2006  E1.00 INCH       BELL               TX   AMATEUR RADIO
Special weather statement, Apr 20, 7:17 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT THU APR 20 2006

TXZ121-122-210045-

KAUFMAN-VAN ZANDT-
717 PM CDT THU APR 20 2006

...SIGNIFICANT WEATHER UPDATE...

AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF KAUFMAN...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...KAUFMAN
AND KEMP.

PEA-SIZED HAIL AND BRIEF HEAVY RAINFALL CAN BE EXPECTED FROM THIS
STORM.
Local storm report, Apr 20, 7:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT THU APR 20 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND GST     4 NNW BELTON            31.12N  97.49W
04/20/2006  E70 MPH          BELL               TX   AMATEUR RADIO
Special weather statement, Apr 20, 7:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT THU APR 20 2006

TXZ158-160-174-210100-

BELL-FALLS-MILAM-
728 PM CDT THU APR 20 2006

...SIGNIFICANT WEATHER UPDATE...

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF TROY...TO 9 MILES SOUTH OF HARKER HEIGHTS...TO 11 MILES
NORTHWEST OF LEANDER...MOVING NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BELTON...HARKER HEIGHTS...
HOLLAND...LITTLE RIVER-ACADEMY...LOTT...MORGANS POINT RESORT...
NOLANVILLE...ROGERS...ROSEBUD...SALADO...TEMPLE...THORNDALE AND TROY.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
Special weather statement, Apr 20, 7:45 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT THU APR 20 2006

TXZ122-210115-

VAN ZANDT-
745 PM CDT THU APR 20 2006

...SIGNIFICANT WEATHER UPDATE...

AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF CANTON...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...FRUITVALE...GRAND
SALINE AND VAN.

PEA-SIZED HAIL AND BRIEF HEAVY RAINFALL CAN BE EXPECTED FROM THIS
STORM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:55 PM CDTSevere Thunderstorm WarningFWDBell, Milam65 min
Apr 20, 8:10 PM CDTSevere Thunderstorm WarningFWDFalls65 min
Apr 20, 8:34 PM CDTSevere Thunderstorm WarningFWDRobertson56 min
Apr 21, 5:29 AM CDTSevere Thunderstorm WarningFWDAnderson61 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.